Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 10, 2025, 12:11 PM CDT for 12 counties in Kansas. It took effect at Mar 10, 2025, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2025, 12:11 PM CDT (17:11 UTC)
- In effect from
- Mar 10, 2025, 2:00 PM CDT
- Expired
- Mar 10, 2025, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3613 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS83 KDDC 101711 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1211 PM CDT Mon Mar 10 2025 KSZ031-046-064>066-078>081-087>089-110100- /O.NEW.KDDC.FW.W.0005.250310T1900Z-250311T0100Z/ Ellis-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt- Meade-Clark-Comanche- 1211 PM CDT Mon Mar 10 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * TIMING...Until 8 PM CDT this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 10, 5:26 AM CDT, 6 hours 45 minutes earlier. Its key messages:
- Warm today with highs around 80 degrees.
- Fire weather concerns today and Thursday that should be monitored for future fire weather headlines.
- Ensemble models show the potential for another wind event Friday with wrap around precipitation.
Area forecast discussion, Mar 10, 5:26 AM CDT, 6 hours 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 526 AM CDT Mon Mar 10 2025 .KEY MESSAGES... - Warm today with highs around 80 degrees. - Fire weather concerns today and Thursday that should be monitored for future fire weather headlines. - Ensemble models show the potential for another wind event Friday with wrap around precipitation. && .DISCUSSION... Issued at 520 AM CDT Mon Mar 10 2025 An upper level ridge will continue move over the Rockies today and shift eastward over the next few days. This will bring dry conditions to western Kansas and mostly clear skies through Tuesday morning. Winds will generally be from the southwest today becoming breezy in the afternoon. This in combination of low RHs will bring elevated fire danger to the area. Short range ensemble models show winds to be slightly below red flag criteria this afternoon. If winds become stronger than expected a red flag warning may need to be issued. Models then suggest a weak shortwave moving over the area tonight. This will briefly shift winds to the north Tuesday but curl back to a southerly direction Tuesday night. No precipitation is expected with this disturbance but there may be an increase in clouds. Another upper level shortwave will slide over the Plains Wednesday, but once again no precipitation is expected. An even stronger system is expected late week. Ensemble models suggest this system to bring very strong winds to western Kansas with a chance of wrap around precipitation as it passes to the east. This system is still several days out and the exact track is still uncertain. As for temperatures, highs will reach to around 80 degrees this afternoon with lows in the 30s to low 40s tonight. Highs then decrease into the 60s to around 70 degrees Tuesday and Wednesday with highs in the 70s on Thursday. If the next system comes to fruition, highs in the 60s are expected for Friday and 50s Saturday. We then quickly rebound into the 60s Sunday. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 526 AM CDT Mon Mar 10 2025 VFR conditions will prevail through today with mostly clear skies. Winds will generally be from the southwest, gusting to over 20 knots late morning into the afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Mar 10, 5:22 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 522 AM CDT Mon Mar 10 2025 KSZ030-031-043>046-061>066-074>081-084>090-111030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 522 AM CDT Mon Mar 10 2025 /422 AM MDT Mon Mar 10 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Elevated fire risk is expected this afternoon as RHs dip into the teens. However, winds look to remain below critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Fire risk will increase Thursday as RHs dip into the teens and wind speeds increase. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.